MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED

ENDOLOGIX INC. AFX; BIFURCATED
Model Number BA28-120/I20-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Hole In Material (1293); Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial procedure on (b)(6) 2015 with a bifurcated stent, and suprarenal aortic extension.Subsequently, on (b)(6) 2016 physician identified a potential type 3b with aneurysm sac growth.Patient was asymptomatic.On (b)(6) 2016 the physician elected to reline the devices by implanting an additional bifurcated stent, an infrarenal aortic extension, and a limb stent graft.Patient is in stable condition.
 
Additional Manufacturer Narrative
At the completion of the investigation, based on the limited patient data available for review, the reported type 3b endoleak could not be confirmed.The clinical evaluation was able to confirm an unknown endoleak and a stent migration.The clinical evaluation additionally identified the following contributing factors to the reported event; off label use, patient anatomy, pre-existing thrombus in the aortic neck.A manufacturing or design issue has not been identified or suspected based on the evaluation of the reported event.The event devices remain implanted in the patient and were not available for further review.The root cause of the reported event is unknown.There is not enough information to determine the root cause of the reported event.There have been no additional adverse events reported for this patient at this time.

Brand Name
AFX
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6010146
Report Number2031527-2016-00471
Device Sequence Number13802184
Product Code MIH
UDI-Device Identifier00818009011992
UDI-Public(01)00818009011992(17)180324
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2018
Device Model NumberBA28-120/I20-40
Device Lot Number1320918-022
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/07/2016
Supplement Report FDA Received Date01/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPRARENAL AORTA UNI-ILIAC- 1341526-003
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR